Dysgraphia Described After Sertraline Intake

This article originally appeared here.
Share this content:
Dysgraphia Described After Sertraline Intake
Dysgraphia Described After Sertraline Intake

MONDAY, Jan. 25, 2016 (HealthDay News) -- Dysgraphia after sertraline intake has been documented in a case report published online Jan. 21 in the Journal of Clinical Pharmacy and Therapeutics.

Marta Gentili, Pharm.D., from the Luigi Sacco University Hospital at the University of Milan, and colleagues examined the occurrence of dysgraphia after intake of sertraline. They describe the case of a 60-year-old man who experienced resting tremors, buccal dyskinesia, and dysgraphia after administration of sertraline for a major depressive episode.

The researchers found that the patient, who suffered from bipolar disorder type II, had a psychiatric history that began in 2003, and was treated with various medications, which provided temporary benefit. In September 2014, he was prescribed mirtazapine (15 mg/day) and low-dose sertraline (50 mg/day) following a recurrent depressive episode. Sertraline was increased up to 200 mg/day. The patient experienced resting tremors and episodes of buccal dyskinesia and dysgraphia two months later, which were troublesome and disabling. The dose of sertraline was reduced gradually back to 50 mg/day, with complete remission of symptoms.

"Dysgraphia is a possible adverse drug reaction to sertraline, and we suggest that inhibition of extrapyramidal dopaminergic activity might be the pharmacological mechanism," the authors write.

Abstract
Full Text (subscription or payment may be required)

Share this content:

is free, fast, and customized just for you!




Already a member?

Sign In Now »

Drug Lookup

Browse drugs by: BrandGenericDisease



Sign up for myCME e-newsletters




More in Home

FDA Approves First Generic Under-the-Tongue Suboxone

FDA Approves First Generic Under-the-Tongue Suboxone

May only be prescribed by Drug Addiction Treatment Act-certified prescribers

Kellogg's Honey Smacks Cereal Recalled Due to Salmonella Risk

Kellogg's Honey Smacks Cereal Recalled Due to <i>Salmonella</i> ...

Twenty-four people have been hospitalized, but no deaths have been reported

Portable Music Player Use Linked to Hearing Loss in Children

Portable Music Player Use Linked to Hearing Loss ...

Increased odds of high-frequency hearing loss with portable music player use

is free, fast, and customized just for you!




Already a member?

Sign In Now »